European option pricing with transaction costs and stochastic volatility

An asymptotic analysis

Russel Caflisch, G. Gambino, M. Sammartino, C. Sgarra

Research output: Contribution to journalArticle

Abstract

In this paper, the valuation problem of a European call option in the presence of both stochastic volatility and transaction costs is considered. In the limit of small transaction costs and fast mean reversion, an asymptotic expression for the option price is obtained. While the dominant term in the expansion is shown to be the classical Black and Scholes solution, the correction terms appear at O(ε1/2) and O(ε). The optimal hedging strategy is then explicitly obtained for Scott's model.

Original languageEnglish (US)
Pages (from-to)981-1008
Number of pages28
JournalIMA Journal of Applied Mathematics (Institute of Mathematics and Its Applications)
Volume80
Issue number4
DOIs
StatePublished - May 7 2015

Fingerprint

European Options
Stochastic Volatility
Asymptotic analysis
Transaction Costs
Option Pricing
Asymptotic Analysis
Mean Reversion
Hedging
Term
Valuation
Costs
Model
Strategy

Keywords

  • asymptotic analysis
  • option pricing
  • stochastic volatility
  • transaction costs

ASJC Scopus subject areas

  • Applied Mathematics

Cite this

European option pricing with transaction costs and stochastic volatility : An asymptotic analysis. / Caflisch, Russel; Gambino, G.; Sammartino, M.; Sgarra, C.

In: IMA Journal of Applied Mathematics (Institute of Mathematics and Its Applications), Vol. 80, No. 4, 07.05.2015, p. 981-1008.

Research output: Contribution to journalArticle

@article{cae4692d228e444f8a74bfe582d38bc2,
title = "European option pricing with transaction costs and stochastic volatility: An asymptotic analysis",
abstract = "In this paper, the valuation problem of a European call option in the presence of both stochastic volatility and transaction costs is considered. In the limit of small transaction costs and fast mean reversion, an asymptotic expression for the option price is obtained. While the dominant term in the expansion is shown to be the classical Black and Scholes solution, the correction terms appear at O(ε1/2) and O(ε). The optimal hedging strategy is then explicitly obtained for Scott's model.",
keywords = "asymptotic analysis, option pricing, stochastic volatility, transaction costs",
author = "Russel Caflisch and G. Gambino and M. Sammartino and C. Sgarra",
year = "2015",
month = "5",
day = "7",
doi = "10.1093/imamat/hxu033",
language = "English (US)",
volume = "80",
pages = "981--1008",
journal = "IMA Journal of Applied Mathematics",
issn = "0272-4960",
publisher = "Oxford University Press",
number = "4",

}

TY - JOUR

T1 - European option pricing with transaction costs and stochastic volatility

T2 - An asymptotic analysis

AU - Caflisch, Russel

AU - Gambino, G.

AU - Sammartino, M.

AU - Sgarra, C.

PY - 2015/5/7

Y1 - 2015/5/7

N2 - In this paper, the valuation problem of a European call option in the presence of both stochastic volatility and transaction costs is considered. In the limit of small transaction costs and fast mean reversion, an asymptotic expression for the option price is obtained. While the dominant term in the expansion is shown to be the classical Black and Scholes solution, the correction terms appear at O(ε1/2) and O(ε). The optimal hedging strategy is then explicitly obtained for Scott's model.

AB - In this paper, the valuation problem of a European call option in the presence of both stochastic volatility and transaction costs is considered. In the limit of small transaction costs and fast mean reversion, an asymptotic expression for the option price is obtained. While the dominant term in the expansion is shown to be the classical Black and Scholes solution, the correction terms appear at O(ε1/2) and O(ε). The optimal hedging strategy is then explicitly obtained for Scott's model.

KW - asymptotic analysis

KW - option pricing

KW - stochastic volatility

KW - transaction costs

UR - http://www.scopus.com/inward/record.url?scp=84939630675&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84939630675&partnerID=8YFLogxK

U2 - 10.1093/imamat/hxu033

DO - 10.1093/imamat/hxu033

M3 - Article

VL - 80

SP - 981

EP - 1008

JO - IMA Journal of Applied Mathematics

JF - IMA Journal of Applied Mathematics

SN - 0272-4960

IS - 4

ER -